Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 63, NWS Tulsa, OK

April 9, 2004Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 6:19 PM CDT for Okfuskee County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2004, 6:19 PM CDT (23:19 UTC)
Expired
Apr 9, 2004, 7:00 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS54 KTSA 092319
SVRTUL
OKC107-100000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 700 PM CDT

* AT 619 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES NORTH OF OKEMAH...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH...
  CLEARVIEW...PHAROAH...CASTLE...OKFUSKEE AND WELTY.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3564 9657 3533 9629 3534 9609 3565 9620

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:55 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 9, 4:55 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
455 PM CDT FRI APR 9 2004

CELL MOVING TOWARD PITTSBURG COUNTY IS SHOWING SUPERCELL
CHARACTERISTICS.  THE CELL HAS TURNED MORE TO THE RIGHT WITH
STORM-RELATIVE HELICITY VALUES BETWEEN 200 AND 250 M2/S2.  THE STORM
IS MOVING ALONG IN OR JUST SOUTH OF THE BAROCLINIC ZONE ACROSS
SOUTHEAST OKLAHOMA.  WHILE OVER THE TEMPERTURE-DEW POINT SPREAD
SUGGESTS AN AGGRESSIVE RFD...SMALLER SPREADS IN THE FRONTAL ZONE
COULD BE A LITTLE MOVE FAVORABLE FOR A TORNADO.  THIS CELL IS BEING
MONITORED CLOSELY.

SEE THE GRAPHICS AT WWW.SRH.NOAA.GOV/TULSA/SEVERE
FOR MORE DETAILS.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 9, 5:50 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT FRI APR 9 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-100500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
550 PM CDT FRI APR 9 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA AND
WESTERN ARKANSAS THIS EVENING...

THE POTENTIAL WILL CONTINUE FOR SEVERE THUNDERSTORMS TO DEVELOP NEAR
A STALLED FRONTAL SYSTEM THAT LIES ACROSS SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS.  THE GREATEST POTENTIAL WILL BE ALONG AND SOUTH OF
INTERSTATE 40.  STORMS THAT MOVE NORTH OFF THE FRONT WILL PRIMARILY
POSE A THREAT FOR HAIL.  STORMS SOUTH OF THE FRONT IN THE WARMER AIR
WILL POSE BOTH A WIND AND HAIL THREAT.  ISOLATED CELLS THAT TRACK
DOWN THE FRONT WILL HAVE SOME TORNADO POTENTIAL.

THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET AND THE STORM
POTENTIAL WILL DIMINISH LATE THIS EVENING.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN
ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE.

SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST
DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 9, 4:55 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 9 2004

OKZ065-071-092300-
MCINTOSH OK-OKFUSKEE OK-
455 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF WELEETKA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...RAIFORD...
VIVIAN...STIDHAM...ONAPA AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 9, 5:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI APR 9 2004

OKZ069-072-092330-
ADAIR OK-SEQUOYAH OK-
531 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ADAIR

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARBLE CITY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...BRUSHY...SHORT AND MARBLE
CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 9, 5:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 S SCIPIO              35.04N 95.96W
04/09/2004  0.75 INCH        PITTSBURG          OK   CO-OP OBSERVER

            HAIL COVERED THE GROUND

&&

MB
Local storm report, Apr 9, 5:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             9 ENE WILBURTON         34.97N 95.16W
04/09/2004  0.88 INCH        LATIMER            OK   CO-OP OBSERVER

            HAIL COVERED THE GROUND

&&

MB
Local storm report, Apr 9, 6:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             MILFAY                  35.76N 96.57W
04/09/2004  0.75 INCH        CREEK              OK   EMERGENCY MNGR

&&

MB
Local storm report, Apr 9, 6:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             MILFAY                  35.76N 96.57W
04/09/2004  1.75 INCH        CREEK              OK   TRAINED SPOTTER

&&

MB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:34 PM CDTSevere Thunderstorm WarningTSAOkfuskee71 min
Apr 9, 4:53 PM CDTSevere Thunderstorm WarningTSAPittsburg82 min
Apr 9, 5:06 PM CDTSevere Thunderstorm WarningTSALatimer39 min
Apr 9, 5:24 PM CDTTornado WarningTSAPittsburg51 min
Apr 9, 5:50 PM CDTSevere Thunderstorm WarningTSALeFlore55 min
Apr 9, 5:53 PM CDTTornado WarningTSALatimer67 min
Apr 9, 5:56 PM CDTSevere Thunderstorm WarningTSACreek64 min
Apr 9, 6:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee50 min
Apr 9, 6:38 PM CDTTornado WarningTSALeFlore, Pushmataha67 min
Apr 9, 6:47 PM CDTSevere Thunderstorm WarningTSAOkmulgee58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.